Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 2:24 AM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 2:24 AM EDT (06:24 UTC)
- Expired
- May 1, 2016, 3:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pulaski County, KY, Wayne County, KY
The radar
The Louisville radar (KLVX), 146 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
184
WUUS53 KJKL 010624
SVRJKL
KYC199-231-010700-
/O.NEW.KJKL.SV.W.0015.160501T0624Z-160501T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
224 AM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 300 AM EDT
* AT 224 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
OR 11 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...TATEVILLE...
NAOMI...FRAZER...CABELL...MILL SPRINGS...FAUBUSH...SOMERSET PULASKI
AIRPORT...BETSEY...KIDDER...GENERAL BURNSIDE S.P....BRONSTON...PARNELL...
NANCY...STEUBENVILLE...QUINTON AND ELIHU.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
20.
LOUIS B. NUNN PARKWAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3692 8496 3695 8495 3696 8492 3695 8490
3700 8484 3703 8489 3706 8491 3716 8461
3691 8456 3682 8505 3686 8506
TIME...MOT...LOC 0624Z 251DEG 32KT 3693 8503
HAIL...1.00IN
WIND...60MPH
$$
KAS2 follow-up statements
012
WWUS53 KJKL 010649
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
249 AM EDT SUN MAY 1 2016
KYC199-231-010700-
/O.CON.KJKL.SV.W.0015.000000T0000Z-160501T0700Z/
PULASKI KY-WAYNE KY-
249 AM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR SOUTHWESTERN PULASKI AND NORTHEASTERN WAYNE COUNTIES...
AT 249 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STEUBENVILLE...
OR OVER MONTICELLO...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...TATEVILLE...NAOMI...FRAZER...MILL
SPRINGS...SOMERSET PULASKI AIRPORT...BETSEY...KIDDER...GENERAL BURNSIDE
S.P....BRONSTON...STEUBENVILLE...QUINTON...ELIHU...TRIMBLE AND FERGUSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3691 8492 3692 8491 3695 8490 3700 8484
3701 8483 3702 8481 3706 8459 3691 8456
3684 8492 3686 8493
TIME...MOT...LOC 0649Z 259DEG 32KT 3688 8485
HAIL...1.00IN
WIND...60MPH
$$
KAS638
WWUS53 KJKL 010700
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
300 AM EDT SUN MAY 1 2016
KYC199-231-010710-
/O.EXP.KJKL.SV.W.0015.000000T0000Z-160501T0700Z/
PULASKI KY-WAYNE KY-
300 AM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI AND
NORTHEASTERN WAYNE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. SOME SMALL HAIL IS
STILL POSSIBLE AS THIS STORM MOVES NORTHEAST.
LAT...LON 3691 8492 3692 8491 3695 8490 3700 8484
3701 8483 3702 8481 3706 8459 3691 8456
3684 8492 3686 8493
TIME...MOT...LOC 0657Z 251DEG 32KT 3688 8485
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:48 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 10:48 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1048 PM EDT SAT APR 30 2016 .UPDATE... ISSUED AT 1048 PM EDT SAT APR 30 2016 MADE ONE LAST UPDATE TO MAKE SURE THE ONGOING PRECIP WAS WELL DEPICTED IN THE FORECAST...AS WELL AS TO TWEAK WHAT IS EXPECTED DURING THE REST OF THE NIGHT. AS WAS PREVIOUSLY DISCUSSED...EVEN HI RES MODELS ARE STILL HAVING A HARD TIME HANDLING THE ONGOING PRECIP AS THE WARM FRONT MOVES NORTHWARD. THE HRRR CONTINUES TO HAVE THE BEST HANDLE OVERALL...SO WENT WITH A MIX OF OFFICIAL...HRRR...AND HAND TWEEKS TO COME UP WITH EXPECTED SCENARIO. WE ARE CONTINUING TO SEE A DIMINISHMENT OF RAIN RATES ACROSS EASTERN KY...SO PROBABLY NOT SEEING MUCH IN CLOUD LIGHTNING AT THE MOMENT. HOWEVER...RAIN RATES COULD INCREASE...AND A FEW HEAVIER SHOWERS TO OUR SW MAY MAKE IT INTO THE CWA...SO KEPT MENTION OF ISOLATED THUNDER THROUGHOUT THE NIGHT AS A PRECAUTION. IN ADDITION TO THE PRECIP UPDATE...ALSO MADE SURE THE TEMPS...DEW POINTS...AND WINDS WERE WELL IN LINE WITH THE CURRENT CONDITIONS. ALL CHANGES HAVE BEEN PUBLISHED AND SENT TO NDFD/WEB...THOUGH CHANGES SHOULD NOT BE SIGNIFICANT ENOUGH TO WARRANT ANY FURTHER ZFP UPDATES. UPDATE ISSUED AT 855 PM EDT SAT APR 30 2016 SHOWERS ARE BEGINNING TO FILL INTO EASTERN KY FROM THE WEST AND SOUTH AS A WARM FRONT CONTINUES TO LIFT THROUGH THE STATE. MOST OF THE THUNDERSTORMS THAT HAD DEVELOPED TO OUR SOUTH THIS EVENING HAVE SINCE WEAKENED AND ARE NOW JUST HEAVY SHOWERS. HOWEVER...WOULDN/T RULE OUT SOME STRAY THUNDERSTORMS FROM SOME OF THE HEAVIEST SHOWERS AS THEY MAKE THEIR WAY ACROSS EASTERN KY OVERNIGHT. GIVEN THE LACK OF MODEL AGREEMENT...TRIED TO BASE NEAR TERM UPDATED GRIDS ON CURRENT RADAR TRENDS...THEN BLENDED BACK INTO THE HIRES MODELS THAT SEEM TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION. THIS WILL RESULT IN THE FIRST ROUND OF RAIN SHOWERS AND ISOLATED THUNDER THROUGH THE NEXT FEW HOURS...THEN ANOTHER HEAVIER BAND DEVELOPING ACROSS EAST CENTRAL KY AND MOVING THROUGH THE CWA LATE TONIGHT/EARLY SUN MORNING. GIVEN THE UNCERTAINTY...WILL CONTINUE TO MONITOR THROUGHOUT THE EVENING IN CASE ANY FURTHER UPDATES NEED TO BE MADE. THE OTHER MAIN CHANGE CAME WITH TEMPERATURES. GIVEN THE CLOUDS AND RAIN...WE HAVE ACTUALLY REMAINED COOLER THAN ORIGINALLY FORECASTED. THIS RESULTED IN NOT ONLY SOME TWEAKS TO THE CURRENT TEMPS...BUT ALSO FOR THE DIURNAL CURVE THIS EVENING AND THROUGH THE OVERNIGHT. AS IT STANDS...WE WILL LIKELY NOT SEE MUCH OF A DROP DURING THE OVERNIGHT...ESPECIALLY WITH THE EXPECTED WIDESPREAD RAIN AND CLOUD COVER...SO ONLY EXPECTING A FEW DEGREES OF VARIATION FROM THE CURRENT ONGOING TEMPS. ALL CHANGES HAVE BEEN SAVED AND SENT TO NDFD/WEB. A NEW FORECAST PACKAGE WAS ALSO SENT OUT TO REFLECT THESE CHANGES. UPDATE ISSUED AT 735 PM EDT SAT APR 30 2016 UNFORTUNATELY MODELS...EVEN HI RES...DO NOT HAVE A GOOD HANDLE ON THE ONGOING SHOWERS AND THUNDERSTORMS ACROSS KY...TN...AND POINTS SURROUNDING. HOWEVER...GIVEN THE CURRENT RADAR TRENDS...AN UPDATE TO POPS AND WEATHER WAS DEEMED NECESSARY. AND MAY BE AGAIN IN THE NEAR FUTURE DUE TO SHOWERS AND THUNDERSTORMS THAT HAVE NOW DEVELOPED TO OUR SOUTH. TRIED TO USE THE BEST HI RES MODEL BLEND AS A STARTING POINT AND THEN HAND TWEAKED GRIDS TO GET DESIRED POP TREND. ALSO...CHANGED PROBABILITY WORDING TO COVERAGE WORDING THROUGH THE OVERNIGHT SINCE PRECIP IS ONGOING. ALL CHANGES HAVE BEEN SAVED AND SENT TO NDFD/WEB...AND NEW FORECAST ZONES WERE SENT OUT AS WELL TO ADDRESS THE CHANGES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 400 PM EDT SAT APR 30 2016 CURRENT CONDITIONS ACROSS THE AREA FEATURE AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS MOVING NORTHEAST AHEAD OF A WARM FRONT LIFTING NORTH THROUGH THE AREA. AS THIS AREA LIFTS THROUGH TO THE NORTHEAST...A BREAK IN THE RAIN WILL OCCUR. AS SOUTHERLY FLOW INCREASES AND THE FRONT SHIFTS NORTH INTO THE AREA...SOME ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP WITH SOME STORMS PRODUCING HEAVY DOWNPOURS. WHILE SOME PONDING ON ROADS ARE POSSIBLE...THE AREA IS FULLY GREENED UP AND WITH PWATS ONLY REACHING JUST BELOW THE 2ND STANDARD DEVIATION...WILL NOT EXPECT ANY FLOODING ISSUES TONIGHT. CONCERNING THE STRONG STORM THREAT...AS THE FRONT APPROACHES TONIGHT...JUST ENOUGH FORCING AND SHEAR WILL BE AVAILABLE FOR POSSIBLY A STRONG STORM OR TWO. IN FACT TEMPS WILL REMAIN NEARLY STEADY THROUGH THIS EVENING AND TONIGHT AS TEMPS ONLY DROP BACK INTO THE LOW 60S. FOR SUNDAY...AS THE NEXT PIECE OF ENERGY MOVES THROUGH THE MIDWEST AND INTO THE OH VALLEY...ANOTHER INSTANCE OF STRONG STORMS WILL BE POSSIBLE. WITH EAST KENTUCKY BEING IN THE WARM SECTOR...THE CAP OVER THE AREA WILL BE A BIT STOUT. HEADING INTO THE DAY ON SUNDAY...IF INSTABILITY IS ENOUGH TO BREAK THE CAP AND CAN OVERCOME THE LOW LEVEL DRY AREA...SOME STRONG STORMS ARE POSSIBLE ON SUNDAY WITH HAIL AND DAMAGING WINDS THE THREAT. HAVE MENTIONED THIS IN THE HWO. HEADING INTO SUNDAY NIGHT...THE FRONT LOOKS TO STALL OUT OVER THE EAST WITH SOME LINGERING SHOWERS INTO SUNDAY NIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 311 PM EDT SAT APR 30 2016 THE EXTENDED PERIOD WILL FEATURE PERIODS OF ISOLATED TO SCATTERED RAIN SHOWERS AND COOLER WEATHER THAT WHAT WE HAVE BEEN EXPERIENCING THE PAST COUPLE OF WEEKS. THE MODELS ALL HAVE A LARGE TROUGH OF LOW PRESSURE ALOFT DIVING OUT OF CANADA AND BASICALLY SPINNING IN PLACE OVER THE SOUTHEASTERN GREAT LAKES REGION AND SOUTHWESTERN NEW ENGLAND THROUGH OUT THE UPCOMING WORK WEEK. THE WEATHER SYSTEM THAT WILL BRING SHOWERS AND STORMS TO EASTERN KENTUCKY TODAY AND TOMORROW...WILL BE DEPARTING THE AREA MONDAY AND MONDAY NIGHT. ONCE THAT SYSTEM MOVES OFF TO OUR EAST...A MUCH LARGER AND MORE WELL DEVELOPED TROUGH IS FORECAST TO INFLUENCE THE WEATHER OF EASTERN KENTUCKY THROUGH THE END OF THE WEEK. MULTIPLE SHORT WAVES WILL MIGRATE AROUND THE WESTERN PERIPHERY OF THE UPPER TROUGH...WHICH WILL BRING US PERIODS OF RAIN SHOWERS DURING THE WEEK. THE RAIN WILL BE LIGHT AND SHOULD NOT PRESENT ANY MAJOR ISSUES. WE WILL JUST BE IN STORE FOR A DAMP AND CLOUDY WEEK WITH PERIODS OF SCATTERED RAIN SHOWERS. TEMPERATURES DURING THE PERIOD WILL GENERALLY RUN AT OR BELOW NORMAL AS THE TROUGH PULLS COOL MOIST AIR INTO THE REGION. DAY TIME HIGHS WILL VARY FROM THE LOW TO MID 60S DURING THE RAINIEST PERIODS...TO AROUND 70 ON THE LESS RAINY LESS CLOUDY DAYS. OVERNIGHT LOWS WILL MOSTLY BE IN THE 40S ACROSS THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 745 PM EDT SAT APR 30 2016 A WARM FRONT IS CURRENTLY MAKING ITS WAY NORTHWARD THROUGH KY. WHILE THIS IS NOT RESULTING IN ANY DRASTIC CHANGES TO THE WINDS OR DEW POINTS...IT IS GENERATING AN AREA OF SHRA AND TSRA ACROSS EASTERN TN WHICH ARE PUSHING NORTHWARD TOWARD EASTERN KY. ANOTHER BATCH OF RAIN IS LOCATED ACROSS CENTRAL KY AND IS NOW MAKING ITS WAY EASTWARD TOWARD THE TAF SITES AS WELL. TRIED TO TIME OUT THE ONSET OF THE SHOWERS AND ANY THUNDER POTENTIAL /BEST THUNDER SHOULD BE WITH ARRIVAL OF SOUTHERN STORMS AFTER 5Z/. UNFORTUNATELY MODELS DO NOT HAVE A GREAT HANDLE ON THE ONGOING PATTERN...SO RELIED ON UPSTREAM OBSERVATIONS FOR EXPECTED VIS AND CIG IMPACTS. HOWEVER...SINCE MOST OF THE WEATHER WILL BE IMPACTING US DURING THE OVERNIGHT...THESE PARAMETERS MAY NEED TO BE TWEAKED SOMEWHAT AS IT NEARS. GENERALLY EXPECTING MVFR CIGS WITH SOME VIS DROPPING INTO THE IFR CATEGORY IN THE HEAVIEST RAINS. THE SAME IS TRUE FOR THE THUNDER POTENTIAL...SO GIVEN LOW CONFIDENCE ON IF THE BEST CONVECTION WILL MAKE IT INTO OUR AREA...ONLY INCLUDED VCTS AT THIS TIME. A BREAK IN THE ACTION WILL LIKELY TAKE PLACE AFTER 8Z AS THE WARM FRONT CONTINUES TO SHIFT NORTH. CONDITIONS WILL DEGRADE DURING THE DAY TOMORROW AS THE NEXT DISTURBANCE PRODUCES MORE CONVECTION TOMORROW AFTERNOON. EXACT IMPACTS AND TIMING OF THESE STORMS IS STILL UNKNOWN. WINDS WILL BE LIGHT OUT OF THE EAST OVERNIGHT BEFORE SHIFTING AROUND TO THE SOUTHWEST TOMORROW MORNING AND INCREASING UP TO 10 KNOTS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JMW SHORT TERM...SHALLENBERGER LONG TERM...AR AVIATION...JMW
Hazardous weather outlook, Apr 30, 10:51 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1051 PM EDT SAT APR 30 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1051 PM EDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT. BRIEF HEAVY DOWNPOURS ARE POSSIBLE AS WELL...WITH PONDING ON ROADWAYS THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. SOME STORMS MAY BE STRONG WITH A THREAT OF HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND DURING THE DAY SUNDAY. HAL/SHALLENBERGER/JMW
In the hours before
Special weather statement, Apr 30, 9:55 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 PM EDT SAT APR 30 2016
KYZ068-069-079-080-084-085-116-010300-
JACKSON-ROCKCASTLE-LAUREL-WHITLEY-CLAY-MCCREARY-PULASKI-
955 PM EDT SAT APR 30 2016
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...ROCKCASTLE...LAUREL...
WHITLEY...CLAY...MCCREARY...PULASKI...
AT 955 PM EDT...A THUNDERSTORM WAS NEAR MOUNT VICTORY...OR 12 MILES
SOUTHEAST OF SOMERSET...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LONDON...DORTHAE...SIDELL...VOX...HAZEL PATCH...FOGERTOWN...PARROT...
BERNSTADT...JEP HILL...PORTERSBURG...EAST BERNSTADT...ROYRADER...HUXLEY...
FALL ROCK...HIGHTOP...BARK CAMP...MERSHONS...HOOKER...ROCKCASTLE SPRINGS
AND DATHA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 16.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
53.
KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 36 AND
40.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY NEAR MILE MARKER 2.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3678 8463 3679 8462 3682 8458 3684 8459
3685 8457 3685 8459 3687 8458 3689 8459
3688 8460 3689 8462 3737 8417 3720 8372
3672 8454
TIME...MOT...LOC 0155Z 220DEG 34KT 3699 8441
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 9:55 PM EDT | Special Weather Statement | JKL | Laurel | 65 min |
| May 1, 2:59 AM EDT | Special Weather Statement | JKL | Pulaski | 31 min |
| May 1, 3:20 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more | 3 hr |
| May 1, 4:17 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 3 hr |
| May 1, 4:23 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 3 hr |
| May 1, 4:30 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 3 hr |
| May 1, 5:27 AM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 3 hr |
| May 1, 6:09 AM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| May 1, 7:05 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 3 hr |
| May 1, 7:18 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 3 hr |
| May 1, 7:23 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Owsley, Perry | 6 hr |
| May 1, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Martin, Pike | 5 hr |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Clay | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Owsley | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Lee | 4 days |
| May 1, 8:54 AM EDT | River Flood Advisory | JKL | Estill | 4 days |
| May 1, 12:07 PM EDT | River Flood Advisory | JKL | Magoffin | 7 hr |
| May 1, 2:15 PM EDT | River Flood Advisory | JKL | Breathitt | 4 days |
| May 1, 3:01 PM EDT | Special Weather Statement | JKL | Elliott | 29 min |
| May 1, 3:16 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 27 min |
| May 1, 3:36 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 24 min |
| May 1, 3:41 PM EDT | Special Weather Statement | JKL | Fleming | 34 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 25 min |
| May 1, 3:55 PM EDT | Special Weather Statement | JKL | Magoffin | 35 min |
| May 1, 3:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| May 1, 4:04 PM EDT | River Flood Warning | JKL | Owsley | 18 hr |
| May 1, 4:04 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin | 26 min |
| May 1, 4:13 PM EDT | Special Weather Statement | JKL | Rowan | 17 min |
| May 1, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Lee | 30 hr |
| May 1, 5:06 PM EDT | River Flood Warning | JKL | Estill | 59 hr |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 28 min |
| May 1, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 16 min |
| May 1, 5:28 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 32 min |
| May 1, 5:31 PM EDT | Special Weather Statement | JKL | Magoffin | 29 min |
| May 1, 5:35 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 25 min |
| May 1, 5:40 PM EDT | Special Weather Statement | JKL | Wolfe | 35 min |
| May 1, 5:54 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 36 min |
| May 1, 5:55 PM EDT | Special Weather Statement | JKL | Floyd | 35 min |
| May 1, 5:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 6:06 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 22 more | 6 hr |
| May 1, 6:08 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 37 min |
| May 1, 6:11 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| May 1, 6:14 PM EDT | Special Weather Statement | JKL | Perry | 31 min |
| May 1, 6:17 PM EDT | Special Weather Statement | JKL | Elliott | 28 min |
| May 1, 6:26 PM EDT | Special Weather Statement | JKL | Floyd | 34 min |
| May 1, 6:28 PM EDT | Special Weather Statement | JKL | Magoffin | 32 min |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:37 PM EDT | River Flood Warning | JKL | Magoffin | 11 hr |
| May 1, 6:45 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 30 min |
| May 1, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| May 1, 6:57 PM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 3 hr |
| May 1, 7:03 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin | 27 min |
| May 1, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 1, 7:24 PM EDT | Special Weather Statement | JKL | Martin | 36 min |
| May 1, 7:34 PM EDT | Special Weather Statement | JKL | Knott | 26 min |
| May 1, 7:36 PM EDT | Special Weather Statement | JKL | Wolfe | 24 min |
| May 1, 7:39 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Magoffin, Pike | 6 hr |
| May 1, 7:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Pike | 36 min |
| May 1, 7:57 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| May 1, 7:59 PM EDT | Special Weather Statement | JKL | Pike | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.